Pennsylvania, 2020

Hail and Damaging Winds in Pennsylvania, July 6, 2020

July 6, 2020 · NWS CTP · 17 events in 8 counties and zones

Scattered thunderstorms developed over eastern PA in a moderately high CAPE environment with cool air aloft. As the afternoon progressed, a southward moving outflow boundary initiated additional convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Scattered thunderstorms developed over eastern PA in a moderately high CAPE environment with cool air aloft. As the afternoon progressed, a southward moving outflow boundary initiated additional convection. These storms produced sporadic wind damage, and a few reports of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 6, 2:44 PM EST, 1 minute earlier.

Area forecast discussion, Jul 6, 2:44 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service State College PA
344 PM EDT Mon Jul 6 2020

.SYNOPSIS...
A hot summertime pattern will continue for this entire week
with humid conditions, above normal temperatures and scattered
afternoon and early evening thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Abundant sunshine will combine with moderate to high sfc
dewpoints and mixed layer moisture to produce isolated to
scattered strong to svr pulse TSRA with very slow east to
SEwrd drift and some backbuilding that could produce a quick
0.75 to 1.00 inch of rain,mainly across our eastern zones.

The greatest concentration will be across our Far SE zones,
particularly Lancaster County between 22-01Z (per the latest
several runs of the HRRR) where outflow from the nearly
stationary MCS over the greater Philly area will push westward
should grow upscale to additional multicell clusters or even
another small MCS. Also, meso-analysis data for our SE zones
shows 3500-4000 J/KG of sfc-based cape in that same area, where
interaction of the Chesapeake Bay breeze boundary will help to
initiate and focus convection.

Heat indices across the SE zones are in the M-U90s attm, with
one or two spots hitting 100-101F. However, the rapidly deepening
mixed layer helped to transport some drier air to the sfc and
knocked down dewpoints by 5-7 deg F with locally higher dewpoint
drops seen across the Western Mtns of PA.

Severe TSRA Watch remains in effect until 03Z Tuesday for 6
counties in our eastern CWA.

WPC has a MRGL risk ERO over southeast PA to account for the
potential of  merging cells and/or some locally repeating
thunderstorms that could lead to a quick multi-inch rain event
in a few spots.

Max temps in the upper 80s to mid 90s will run 5 to 15 degrees
above daily climo. Storms will fade and shift south/east late
tonight with fog developing into early Tuesday morning.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Persistent hot summertime pattern sizzles on through midweek
with high temps in the mid 80s to low 90s. The chance for
afternoon and evening showers/storms will go up to 40% Tue as an
area of unsettled weather moves out of the Ohio valley ahead of
a weak upper level trough. Shear will be weak, but CAPE in
excess of 1000 J/kg should support isolated to scattered storms.

The upper trough will not have cleared the area by Wed, so
another round of scattered afternoon showers/storms is likely
Wed.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Hot weather will continue through the end of the week with
temperatures peaking right around 90 Thu and Fri.

After the weak trough moves east into the Canadian Maritimes
Wed night, a ridge of high pressure will develop over the
northeast on Thu, bringing drier weather and sunnier skies.
Meanwhile, an area of low pressure will develop beneath the
ridge near the North Carolina coast. This low will likely turn
winds out of the SE and E for Fri, bringing an increase in
humidity.

The weekend looks unsettled as an upper trough digs over the
eastern US and interacts with the coastal low. Cooler temps
aloft and plenty of clouds should bring a period of relief to
the heat, with afternoon highs just a couple degrees above
average. Meanwhile, the 500 mb ridge over the desert Southwest
will continue to build to near 600 dam by Sat. Heat from this
ridge looks to spill back into our area by Wed of next week
after the eastern trough moves offshore.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Scattered showers and T-storms will continue to develop late
this afternoon and persist through early this evening, mainly
across the eastern half of the state. Highest confidence in
impacts at LNS and MDT towards evening.

Overnight, a back door cold front will bring some low clouds from
east to west. Lowering cigs along with wet ground from afternoon
storms will likely lead to MVFR conditions for all but the western
airfields before daybreak Monday. At this point, it looks like IPT
is the most likely to trend IFR, but with enough rain tonight, MDT
and LNS could also have fog development.

Outlook...

Tue-Wed...Isolated SHRA/TSRA possible, mainly afternoon and
early evening hours.

Thu...Mostly VFR, a stray storm possible mainly eastern half.

Fri...IFR/MVFR cigs possible in the AM, scattered SHRA/TSRA.

&&

.CLIMATE...
A sustained period of above-average temperatures is expected
over the next 7 to 10 days. A heat wave is defined as 3 or more
days with temperatures greater than or equal to 90 degrees. Here
are some facts about previous heat waves from Harrisburg (MDT)
Williamsport (IPT), and State College (STC), which have climate
periods of record dating back to the late 1800s.

Recent high temperatures:
	 	7/2		7/3		7/4		7/5		Current 90 degree streak
IPT:	95		95		91		93			4 days
MDT:	93		97		94		96			4 days
STC:	89		90		88		89			0 days

Longest stretch of consecutive 90 degree days:
IPT: 15 (July 4 - July 18, 1988)
MDT: 11 (5 times, most recently July 22 - August 1, 1999)
STC: 15 (July 4 - July 18, 1988)

Annual occurrences of 90 degree days:
 Average Most (Year) Least (Year) 2020 (thru 7/5)
IPT: 16   42(1988)    0 (1979)           5
MDT: 20   60(1966)    3 (2004)           6
STC: 8    35(1988)    0 (11 times)       2*
*Highs at STC are officially reported the next morning, whereas
the others are reported at midnight.

How common are stretches of 5 or more consecutive 90 degree days?
IPT: 15 times since 2000 (12 of 20 years)
MDT: 19 times since 2000 (12 of 20 years)*
STC:  4 times since 2000 ( 4 of 20 years)

*MDT had a stretch of 10 straight 90 degree days from July 3 -
 July 12, 2012. If highs on Saturday and Sunday can hit 90
 degrees, we could make a run at 10 straight days exactly 8
 years later.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Steinbugl
SHORT TERM...Lambert/Steinbugl
LONG TERM...Colbert
AVIATION...Lambert/Banghoff
CLIMATE...Lambert/Steinbugl
Hazardous weather outlook, Jul 6, 1:11 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
211 PM EDT Mon Jul 6 2020

PAZ004-024-033-071815-
Warren-Cambria-Somerset-
211 PM EDT Mon Jul 6 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-006-010>012-017>019-025>027-034-035-037-041-042-045-071815-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Bedford-
Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
211 PM EDT Mon Jul 6 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with gusty winds
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057>059-064>066-071815-
Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster-
211 PM EDT Mon Jul 6 2020

...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

In addition...There will be an increased risk of heat-related
illnesses this afternoon due to a combination of hot temperatures
and high humidity. The heat index will top out between 95 and 99
degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ028-036-046-049>053-056-063-071815-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Cumberland-
211 PM EDT Mon Jul 6 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with gusty winds
are possible this afternoon and evening.

There will be an increased risk of heat-related illnesses this
afternoon due to a combination of hot temperatures and high
humidity. The heat index will top out between 94 and 99 degrees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jul 6, 9:30 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT MON JUL 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     STOYSTOWN               40.10N 78.95W
07/05/2020                   SOMERSET           PA   911 CALL CENTER

            A FEW TREES DOWN AROUND STOYSTOWN INCLUDING
            ON BICYCLE RD, SLAGLE HILL RD, AND
            LAMBERTSVILLE RD.

&&

MC
Local storm report, Jul 6, 9:31 AM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 AM EDT MON JUL 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     STOYSTOWN               40.10N 78.95W
07/05/2020                   SOMERSET           PA   911 CALL CENTER

            A FEW TREES DOWN AROUND STOYSTOWN INCLUDING
            ON BICYCLE RD, SLAGLE HILL RD, AND
            LAMBERTSVILLE RD.

0645 PM     TSTM WND DMG     2 NNE FRIEDENS          40.06N 78.99W
07/05/2020                   SOMERSET           PA   PUBLIC

            TREE DOWN REPORTED AT TAYLOR RD IN FRIEDENS
            SOMERSET COUNTY PENNSYLVANIA.

0647 PM     TSTM WND DMG     1 NE EAST CONEMAUGH     40.36N 78.87W
07/05/2020                   CAMBRIA            PA   PUBLIC

            TREE DOWN REPORTED AT DORMER STREET IN
            JOHNSTOWN PA.

0700 PM     TSTM WND DMG     2 E FRIEDENS            40.05N 78.96W
07/05/2020                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE ON WIRES REPORTED ON COLEMAN STATION
            ROAD BETWEEN OAK HILL DRIVE AND MOSTOLLER
            ROAD.

0700 PM     TSTM WND DMG     WINDBER                 40.24N 78.83W
07/05/2020                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE DOWN REPORTED AT CAMBRIA AVENUE AND
            12TH STREET.

0700 PM     TSTM WND DMG     1 NNW BENSON            40.21N 78.93W
07/05/2020                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE DOWN REPORTED AT HOLSOPPLE PA.

0715 PM     TSTM WND DMG     1 E EAST CONEMAUGH      40.35N 78.86W
07/05/2020                   CAMBRIA            PA   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD REPORTED AT LOWER NEW TOWN
            ROAD SOMERSET PENNSYLVANIA.

0720 PM     TSTM WND DMG     3 SW SHANKSVILLE        39.99N 78.96W
07/05/2020                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE DOWN REPORTED AT COLEMANS STATION ROAD
            PENNSYLVANIA.

0745 PM     TSTM WND DMG     2 NNW EAST CONEMAUGH    40.37N 78.90W
07/05/2020                   CAMBRIA            PA   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD REPORTED AT 600 BLOCK
            WATERFALL DRIVE.

&&
Special weather statement, Jul 6, 12:17 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service State College PA
117 PM EDT Mon Jul 6 2020

PAZ037-061745-
Tioga PA-
117 PM EDT Mon Jul 6 2020

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 145
PM EDT...

At 116 PM EDT, Doppler radar indicated a strong thunderstorm near
Sylvania. This storm was nearly stationary.

Wind gusts 40 to 50 mph and half inch hail are possible.

This storm will remain over mainly rural areas of east central Tioga
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near an area lake, get out of the water and move indoors or
inside a vehicle. Move to safe shelter now! Do not be caught on the
water in a thunderstorm.

&&

LAT...LON 4185 7690 4181 7690 4171 7689 4170 7691
      4175 7698 4182 7700 4186 7691
TIME...MOT...LOC 1716Z 252DEG 4KT 4176 7692

Lambert
Special weather statement, Jul 6, 1:32 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
232 PM EDT Mon Jul 6 2020

PAZ042-061900-
Sullivan PA-
232 PM EDT Mon Jul 6 2020

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
300 PM EDT...

At 230 PM EDT, Doppler radar indicated a strong thunderstorm near
Lovelton, moving east at 5 mph.

Wind gusts of up to 55 mph and half inch hail are possible.

This storm will remain over mainly rural areas of northeastern
Sullivan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4140 7627 4155 7639 4156 7638 4154 7622
      4152 7622
TIME...MOT...LOC 1830Z 291DEG 5KT 4151 7626

Colbert
Special weather statement, Jul 6, 2:17 PM EST, 28 minutes before
Special Weather Statement
National Weather Service State College PA
317 PM EDT Mon Jul 6 2020

PAZ037-061945-
Tioga PA-
317 PM EDT Mon Jul 6 2020

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 345
PM EDT...

At 317 PM EDT, Doppler radar indicated a strong thunderstorm near
Keeneyville. This storm was nearly stationary.

Wind gusts of up to 55 mph and nickel size hail are possible.

Locations impacted include...
Tioga and surrounding rural areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4196 7712 4185 7712 4188 7733 4197 7737
TIME...MOT...LOC 1917Z 088DEG 3KT 4192 7722

Colbert

The radar

The Binghamton radar (KBGM), 113 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Tioga

When
July 6, 2:45 PM EST
Where
Tioga County, 1.4 mi SSW of Elbridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.901, -77.290

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near the intersection of Cummings Creek Road and Ridge Road.

Thunderstorm Wind, Potter

When
July 6, 3:03 PM EST
Where
Potter County, 0.93 mi SW of Kinney
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
41.969, -77.941

A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Corcoran and Dogtown Roads to the southwest of Genesee.

Thunderstorm Wind, Schuylkill

When
July 6, 3:49 PM EST
Where
Schuylkill County, 2.09 mi NW of Snyders
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.740, -75.880

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in West Penn Township.

Thunderstorm Wind, Schuylkill

When
July 6, 4:34 PM EST
Where
Schuylkill County, 1.05 mi W of Tamaqua
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.800, -75.970

A severe thunderstorm producing winds estimated near 60 mph knocked down wires in Tamaqua.

Thunderstorm Wind, Adams

When
July 6, 5:37 PM EST
Where
Adams County, 0.31 mi SSE of Five Pts
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.946, -77.099

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees on Cashman Road near Tape Worm Road to the southeast of Heidlersburg, blocking the roadway.

Thunderstorm Wind, Lancaster

When
July 6, 5:45 PM EST
Where
Lancaster County, 1.12 mi WSW of Kirkwood
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.843, -76.099

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and large branches on wires near Kirkwood.

Thunderstorm Wind, Dauphin

When
July 6, 5:50 PM EST
Where
Dauphin County, 2.06 mi NW of Hershey Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.318, -76.701

A severe thunderstorm producing winds estimated near 60 mph snapped trees and left debris on Route 39 near Orchard Road in Hanoverdale.

Thunderstorm Wind, Lancaster

When
July 6, 5:55 PM EST
Where
Lancaster County, 0.87 mi NW of Leola
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.090, -76.190

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Leola And Leacock.

Thunderstorm Wind, Lancaster

When
July 6, 5:58 PM EST
Where
Lancaster County, 1.67 mi NW of Blainsport
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.297, -76.153

A sub-severe thunderstorm producing winds estimated near 50 mph knocked down a tree in the 1500 block of Texter Mountain Road north of Blainsport.

Hail, Dauphin

When
July 6, 6:00 PM EST
Where
Dauphin County, 0.83 mi NNE of Hershey Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.312, -76.666

A severe thunderstorm produced quarter-sized hail at Sand Beach Road and East Canal Street in Sand Beach.

Thunderstorm Wind, Lancaster

When
July 6, 6:30 PM EST
Where
Lancaster County, 1.48 mi N of Lampeter
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.001, -76.235

A severe thunderstorm producing winds estimated near 60 mph knocked down trees at Houser Road and Pioneer Road in West Lampeter Township.

Hail, Lancaster

When
July 6, 6:41 PM EST
Where
Lancaster County, 0.64 mi N of Smoketown
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.039, -76.199

A severe thunderstorm produced ping-pong ball sized (1.5) hail at the intersection of Route 340 and Route 896 in Smoketown.

Thunderstorm Wind, Cumberland

When
July 6, 6:45 PM EST
Where
Cumberland County, 1.79 mi NNW of Hockersville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.144, -77.342

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Kutz Road north of Dickinson.

Hail, Lancaster

When
July 6, 6:50 PM EST
Where
Lancaster County, 1.17 mi E of Strasburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.978, -76.178

A sub-severe thunderstorm produced penny-sized (0.75) hail at South Decatur Street and East Hillcrest Avenue in Strasburg.

Thunderstorm Wind, Adams

When
July 6, 7:57 PM EST
Where
Adams County, 0.42 mi ESE of Irishtown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
39.827, -77.043

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Black Lane near Oxford Avenue north of McSherrystown.

Thunderstorm Wind, York

When
July 6, 8:00 PM EST
Where
York County, Hanover
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.800, -76.980

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a fence in Hanover.

Thunderstorm Wind, Adams

When
July 6, 8:06 PM EST
Where
Adams County, 2.9 mi ESE of Littlestown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
39.729, -77.033

A severe thunderstorm producing winds estimated near 60 mph knocked down wires along the 500 block of Clouser Road east of Littlestown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2020Every state in 2020This day in weather historyWarnings in Pennsylvania, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905727, 905767, 909188, 909189, 909191, 909193, 909194, 909196, 909198, 905719, 909199, 905720, 909220, 905721, 909239, 909252, 909263.